Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sun-Pyo Kim 3 Articles
Comparison of Severity in Organophosphate Insecticide Poisoning Patients Treated with Tracheostomy
Dae-Hyuk Choo, Yong-Jin Park, Sun-Pyo Kim, Seog-Jung Kim, Soo-Hyung Cho, Nam-Soo Cho
J Korean Soc Clin Toxicol. 2011;9(2):61-70.   Published online December 31, 2011
  • 116 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study investigated the effect on survival rate for organophosphate intoxication patients who received trachostomy. This research was conducted to help identify appropriate treatment of patients who received a trachostomy. Methods: This research was retrospectively conducted using the medical records of 141 patients who arrived at the Chosun University Hospital emergency medical center between Jan 2007 and Dec 2010, suffering from organophosphate intoxication. They were placed in two groups including one which received trachostomy as part of their treatment and one that did not. The effect of each variable on mortality was evaluated by regressionanalysis. Results: Of 141 patients with organophosphate intoxication, 105 of them did not tracheostomy and 16 were dead cohorts (15.2%). Their size of pupil was 1mm. Factors such as amount of organophosphate ingested, PAM time after ingestion, average body temperature, arrival time, atropinization time after ingestion, AST/ALT, Bun/Cr all appeared to be significant factors in death cohorts (P<0.05). 36 patients among the total had tracheostomy and 11 ones of them were in dead cohort (30.6%) and their average age was 58 years. The facts affect the state of patients in dead cohort include the amount of intoxication which between $327.27{pm}194.1ml$, performing intubation 686 mins after intubation, reaching to the hospital after 580mins, injecting PAM 744 mins after intoxication, injecting atropine 627 mins after intoxication. The largest cases of patient's state was found to be stupor with 14 patients (38.9%) the level of Cholinesterase in blood appeared to be significant in dead cohort as $391.00{pm}353.9IU/L$ (P<0.05). Conclusion: Further planned studies are necessary on the use of tracheostomy for treatment of poisoning victims, especially those intoxicated by organophosphorus insecticides.
A Study on Organophosphate Poisoning Patients: Comparison of the Survivor Group and Dead Group
Youn-Gyu Choi, Dong-Hyeon Lee, Woo-Hyung Kim, Gang-Wook Lee, Sun-Pyo Kim, Seong-Jung Kim, Soo-Hyung Cho, Nam-Soo Cho
J Korean Soc Clin Toxicol. 2010;8(1):16-23.   Published online June 30, 2010
  • 133 View
  • 0 Download
AbstractAbstract PDF
Purpose: Organophosphate insecticide poisoning is common in Korea, but there is no definitive guideline for determining the severity of the poisoning and the predictive factors. Therefore, we evaluated the organophosphate poisoned patients and we divided them into two groups, the survivors and the dead, and the results might be useful for treating organophosphate poisoning patients. Methods: We performed a retrospective analysis of 68 organophosphate poisoned patients who visited the Chosun University Hospital Emergency Medical Center during a 24-month period from January, 2007 to December, 2008. We made a work sheet of the patients' characteristics and the collected data was analyzed and we compared this data between the survivor group and the dead patient group. Results: There were significant differences between the survivor group and the dead patient group for the mean age, the alcohol intake state and the typically expressed signs. The dead patients had lower blood pressure, tachycardia and a lower Glasgo Coma Score (GCS) score than the survivor group. On the arterial blood gas analysis, the dead patients had more severe acidemia and they had lower saturations. Increased serum amylase levels were found in the dead patients. The survivors'initial and follow up serum pseudocholinesterase activity (after 6~8 days) was significantly higher than that of the dead group. The total amount of atropine injected to patient was less in the survivors than that in the dead patients. Conclusion: Old age and expressing the typical intoxication signs, a lower GCS score and blood pressure, showing acidosis on the gas analysis and low serum cholinesterase activity may be useful as poor prognostic indicators for patients with organophosphate poisoning. We suggest that physicians must pay careful attention to the signs and prognostic factors of organophosphate insecticide poisoned patients.
A Patient with Methemoglobinemia after Herbicide Intoxication has Hemolytic Anemia Induced by Methylene Blue
Sun-Pyo Kim, Dong-Hwan Kim, Kyung-Hoon Sun, Dae-Heung Yoon, Seong-Jung Kim, Soo-Hyeong Cho, Nam-Soo Cho
J Korean Soc Clin Toxicol. 2008;6(2):134-137.   Published online December 31, 2008
  • 106 View
  • 0 Download
AbstractAbstract PDF
Methylene blue is the first choice for treating methemoglobinemia, any increase in normal methemoglobin levels. Methemoglobin is an abnormal hemoglobin in which the iron has been oxidized to the ferric(+3) state, making it incapable of oxygen transport. Methemoglobinemia most commonly results from exposure to oxidizing chemicals, but may also arise form genetic, dietary, or even idiopathic etiologies. Patients with low methemoglobin levels are asymptomatic, but high methemoglobin levels can lead to headaches or even death. Methylene blue, the first-line treatment for methemoglobinemia, can also produce hemolytic anemia. Jaundice or dark urine during methylene blue treatment may indicate hemolytic anemia. A 47-year-old female patient with a history of depressive mood disorder developed significant methemoglobinemia after ingesting a Propanil overdose. Twenty-two hours after ingestion, methemoglobin levels in the blood were 73.2%. She was treated with intravenous methylene blue in the therapeutic range (1 mg/kg every 4 h for 3days). The 2nd day after methylene blue use, methemoglobin levels in the blood were 33%, and the 5th day decreased to 10% with better general condition. The patient had hyperbilirubinemia after hemolytic anemia, but she recovered completely.

JKSCT : Journal of The Korean Society of Clinical Toxicology